MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-NXT
Medical Device Problem Codes Entrapment of Device (1212); Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an overstitch nxt was used during a esg procedure performed on (b)(6) 2025.During the procedure, set up was fine and everything started smoothly with the first 'i' pattern, but then tissue got stuck inside the tower/needle driver, so essentially the device was stuck to the patient mucosa.We couldn't reload or even maneuver the scope.After trying multiple options to remove it, including use of a rat tooth and helix to try to help push the tissue away, we finally got the device free.However, shortly after that the suture prematurely dropped during the exchange.We dropped the suture, grabbed another and the same thing happened again.We already spent an extensive amount of time not suturing, so the thought was to grab another package and use a new anchor exchange catheter as that may be the problem.Thats when we discovered the needle driver was the issue and not aligning.This may have happened during the first complication when trying to remove it from mucosa.We ended up having to use overstitch sx since there was only one nxt on the shelf.Used a rat tooth and helix to try to help push the tissue away.No patient complications were reported as a result of this event.Procedure was completed with another of a similar device.
 
Additional Manufacturer Narrative
Block h6: imdrf code (b)(4) captures the reportable event of entrapment of device.Imdrf code f2301 captures the reportable event of additional device required.

Brand Name
OVERSTITCH NXT ENDOSCOPIC SUTURING SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC,
grand rapids MI 49504
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21273492
Report Number3005099803-2025-00106
Device Sequence Number17096459
Product Code OCW
UDI-Device Identifier10811955020893
UDI-Public10811955020893
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K231553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-NXT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Initial Report FDA Received Date01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown